Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2022, 8:08 PM EDT for 5 counties in Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2022, 8:08 PM EDT (00:08 UTC)
- Expired
- Jun 16, 2022, 10:58 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belmont County, OH, Guernsey County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:00 PM EDT | FLASH FLOOD | Coal Ridge, OH | REPORT OF FLOODING CAUSING EVACUATIONS ALONG STATE ROUTE 821 BETWEEN BELLE VALLEY AND CAMBRIDGE. |
| Jun 16, 9:07 PM EDT | FLASH FLOOD | Caldwell, OH | A NUMBER OF ROADS ARE CLOSED DUE TO FLASH FLOODING IN NOBLE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
959
WGUS51 KPBZ 170008
FFWPBZ
OHC013-059-111-119-121-170315-
/O.NEW.KPBZ.FF.W.0003.220617T0008Z-220617T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
808 PM EDT Thu Jun 16 2022
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southwestern Belmont County in east central Ohio...
Southern Guernsey County in east central Ohio...
Northwestern Monroe County in east central Ohio...
East Central Muskingum County in east central Ohio...
Noble County in east central Ohio...
* Until 1115 PM EDT.
* At 808 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cambridge, Caldwell, New Concord, Byesville, Dudley, Quaker City,
Senecaville, Pleasant City, Cumberland, Lore City, Old Washington,
Summerfield, Belle Valley, Lewisville, Sarahsville, Salesville,
High Hill, Stafford, Batesville and Seneca Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4000 8173 4000 8172 4008 8158 4001 8120
3989 8118 3965 8119 3967 8159 3972 8164
3975 8164 3975 8166 3975 8168 3988 8183
FLASH FLOOD...RADAR INDICATED
$$
SH2 follow-up statements
841
WGUS71 KPBZ 170105
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
905 PM EDT Thu Jun 16 2022
OHC013-059-111-119-121-170315-
/O.CON.KPBZ.FF.W.0003.000000T0000Z-220617T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Belmont OH-Guernsey OH-Monroe OH-Muskingum OH-Noble OH-
905 PM EDT Thu Jun 16 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT THIS
EVENING FOR SOUTHWESTERN BELMONT, SOUTHERN GUERNSEY, NORTHWESTERN
MONROE, SOUTHEASTERN MUSKINGUM AND NOBLE COUNTIES...
At 905 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Cambridge, Caldwell, New Concord, Byesville, Dudley, Quaker City,
Senecaville, Pleasant City, Cumberland, Lore City, Old Washington,
Summerfield, Belle Valley, Lewisville, Sarahsville, Salesville,
Dexter City, High Hill, Stafford and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4000 8173 4000 8172 4008 8158 4001 8120
3989 8118 3965 8119 3965 8128 3967 8159
3972 8164 3975 8164 3975 8166 3975 8169
3988 8183
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SH397
WGUS71 KPBZ 170258
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1058 PM EDT Thu Jun 16 2022
OHC013-059-111-119-121-170308-
/O.CAN.KPBZ.FF.W.0003.000000T0000Z-220617T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Belmont OH-Guernsey OH-Monroe OH-Muskingum OH-Noble OH-
1058 PM EDT Thu Jun 16 2022
...FLASH FLOOD WARNING FOR SOUTHWESTERN BELMONT, SOUTHERN GUERNSEY,
NORTHWESTERN MONROE, SOUTHEASTERN MUSKINGUM AND NOBLE COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 4000 8173 4000 8172 4008 8158 4001 8120
3989 8118 3965 8119 3965 8128 3967 8159
3972 8164 3975 8164 3975 8166 3975 8169
3988 8183
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:49 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 16, 6:49 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 649 PM EDT Thu Jun 16 2022 .SYNOPSIS... Showers and thunderstorms will end tonight, leading to drier and cooler conditions through the weekend after the passage of a cold front. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 7pm update... A weak boundary evident on radar/satellite is allow for continued development over eastern Ohio, mainly west of I-79. While a few remain severe, the loss of shear/jet support and loss of insolation mean these will weaken over the next 2 to 4 hour. Steering flow appears weak in the region and generally parallel to the boundary, meaning that storms will be slow/struggle to move southward and there will be some training of storms in the region. The flash flood threat will have to be monitored if training continues for too long on one location. Elsewhere, warm air aloft and loss of heating from convective cloud shielding has all but ended both the severe and storm threat. Thus, the Severe Thunderstorm Watch was cancelled for all but those where convection remains. These clouds, rain and the onset of nighttime means the threat from high heat indices has also ended, thus the Heat Advisory was cancelled. Overnight temperature will remain above normal give abundant storm induced cloud cover and delay in the arrival of cooler air as the actual cold front remains to the northwest. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... The cold front, hung up to the northwest as flow become temporarily zonal, will plunge southeast Friday due to another shortwave rounding the upper trough. Meager moisture will keep the region precipitation free, resulting in a mostly sunny sky mixed with scattered diurnal cumulus and gusty northwest wind. Temperature will remain near to above normal given the delayed arrival of strong cold advection. Cold advection will peak overnight Friday as high pressure builds in from the northwest, resulting in below normal temperature Saturday with abundant insolation. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Warm advection will begin Sunday, returning area temperature toward seasonal averages with increasing cloud cover due to moist advection aloft. The central U.S. ridge should build east early next week, promoting a fairly rapid return of well above normal temperature. Shower and thunderstorm chances could return as well depending on shortwave activity east of the ridge axis. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Thunderstorms over eastern OH will dissipate over the next 4 hours with the loss of daytime heating and upper level jet support. Convectively induced high clouds will clear out overnight, leading to mostly sunny sky Friday with diurnally induced few/sct cu and veering NW wind gusting to 25kts. .Outlook... VFR conditions are likely through the weekend before precipitation chances increase with a warm front early next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 16, 6:30 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 630 PM EDT Thu Jun 16 2022 OHZ039>041-048>050-PAZ007>009-013>016-020>023-029-073>076-WVZ001-002- 012-021-509>514-172230- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 630 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ057>059-068-069-PAZ031-WVZ003-004-172230- Muskingum-Guernsey-Belmont-Noble-Monroe-Greene-Ohio-Marshall- 630 PM EDT Thu Jun 16 2022 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 7:07 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
707 PM EDT Thu Jun 16 2022
WVZ004-012-021-509-162330-
Marshall WV-Marion WV-Monongalia WV-Wetzel WV-
707 PM EDT Thu Jun 16 2022
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MONONGALIA...
WETZEL...MARSHALL AND WESTERN MARION COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Pine Grove, or 7 miles east of New Martinsville,
moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Martinsville, Mannington, Pine Grove, Fairview, Hundred,
Jacksonburg, Smithfield, Grangeville, Wileyville, Big Run, Rachel,
and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern West Virginia.
&&
LAT...LON 3947 8048 3946 8050 3946 8051 3945 8052
3963 8086 3979 8076 3961 8021 3944 8032
TIME...MOT...LOC 2306Z 297DEG 34KT 3966 8072
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RACKLEYLocal storm report, Jun 16, 7:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL STAFFORD 39.71N 81.28W
06/16/2022 E1.00 INCH MONROE OH PUBLIC
0718 PM TSTM WND DMG STAFFORD 39.71N 81.28W
06/16/2022 MONROE OH PUBLIC
DAMAGE TO OUTBUILDING OBSERVED FROM THUNDERSTORM WIND.
&&
EVENT NUMBER PBZ2202460
EVENT NUMBER PBZ2202461
KRAMARLocal storm report, Jun 16, 7:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 E FAIRVIEW 40.06N 81.22W
06/16/2022 BELMONT OH TRAINED SPOTTER
REPORT OF TREE DOWN ON OLD NATIONAL ROAD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2202462
JFLocal storm report, Jun 16, 7:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SSE QUAKER CITY 39.96N 81.29W
06/16/2022 E1.00 INCH GUERNSEY OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ2202463
JFLocal storm report, Jun 16, 7:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL GRAYSVILLE 39.66N 81.17W
06/16/2022 E1.25 INCH MONROE OH PUBLIC
RANGE OF SIZES FROM DIME TO HALF DOLLAR ACCOMPANIED BY
VERY STRONG WIND
&&
EVENT NUMBER PBZ2202465
KRAMARSpecial weather statement, Jun 16, 8:03 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
803 PM EDT Thu Jun 16 2022
WVZ012-170030-
Wetzel WV-
803 PM EDT Thu Jun 16 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WETZEL COUNTY THROUGH
830 PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebourne, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Sardis, Smithfield,
Porters Falls, Reader, and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.
&&
LAT...LON 3943 8058 3945 8058 3944 8060 3947 8065
3946 8067 3948 8067 3947 8071 3955 8078
3956 8081 3956 8082 3960 8085 3958 8089
3961 8094 3962 8093 3962 8088 3965 8087
3950 8047 3949 8047 3948 8049 3943 8052
TIME...MOT...LOC 0003Z 303DEG 23KT 3952 8093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:22 PM EDT | Special Weather Statement | PBZ | Muskingum | 23 min |
| Jun 16, 8:40 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 35 min |
| Jun 16, 9:03 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 27 min |
| Jun 16, 9:18 PM EDT | Special Weather Statement | PBZ | Monroe | 27 min |
| Jun 16, 10:58 PM EDT | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 27 hr |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.